Thunderstorm Wind, Deaf Smith
- When
- June 9, 9:03 PM CST
- Where
- Deaf Smith County, 9.48 mi WSW of Walcott
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.890, -102.990
Thunderstorms that originated in the high terrain of New Mexico congealed into a line of thunderstorms as they tracked east and impacted the southwestern Texas Panhandle. The main impact was from wind gusts up to 60mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Thunderstorms that originated in the high terrain of New Mexico congealed into a line of thunderstorms as they tracked east and impacted the southwestern Texas Panhandle. The main impact was from wind gusts up to 60mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 9, 5:32 PM CST, 3 hours 31 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Amarillo TX 632 PM CDT Mon Jun 9 2025 ...New AVIATION... .KEY MESSAGES... Issued at 233 PM CDT Mon Jun 9 2025 Daily thunderstorm chances continue. However, the chances remain low throughout the week. High temperatures slowly trending warmer in the coming days. && .SHORT TERM ... (This evening through Tuesday night) Issued at 233 PM CDT Mon Jun 9 2025 The upper level ridge has begun to build northward from the Pacific and should position itself over the southwestern CONUS during the short term period. A weak cut off low looks to form and position itself over the CWA Tuesday before moving eastward. A thin column of 1-3 km Theta-E values is expected to stretch from the lee side of the Rocky Mountain range in New Mexico to the western Texas Panhandle today. By tomorrow night, better moisture advection is expected and the upper low develops over the region. This evening into tonight, a low chance for thunderstorms is present in the western combined Panhandles. Thunderstorms have already formed off of the New Mexico high terrain and will progress eastward throughout the afternoon. The main question is if they will be able to sustain themselves as the cross the NM/TX state line. Today's 12Z CAMs suggest a few could affect the far western column of our CWA. The ones that make it have a low chance of becoming severe due to modest instability and lapse rates; however, our bulk shear and DCAPE values remain sub par. Strong winds would be the primary hazard if a thunderstorms can over perform with these given parameters. Late tonight into early tomorrow morning, the coverage of these storms should increase as they form into a MCS. However, the track of this system is only expected to scrape the far southwestern Texas Panhandle before transitioning further into the South Plains region. Tomorrow, below normal temperatures continue across the combined Panhandles. Thunderstorm chances will favor the southern Texas Panhandle tomorrow evening, but confidence is still low regarding the storm coverage expected. The CAMs are not convecting very much tomorrow evening, but the 12Z global models seem to favor storms in the south alongside better coverage. The question that remains is how long will stable air behind tonight's MCS reside in the area? If the cap holds, we could finally see a break from thunderstorm activity tomorrow. The best chances for showers and thunderstorms are actually overnight into Wednesday, since the upper low is expected to pull more moisture into the area and help create a more unstable air mass. Rangel && .LONG TERM ... (Wednesday through next Sunday) Issued at 233 PM CDT Mon Jun 9 2025 Upper level ridging continues amongst the long range models as we continue through the rest of the week. While the upper high resided over the southwestern CONUS we will still be under a northwest flow regime. High temperatures will slowly climb in the coming days, and we should return to normal values for this time of year, (upper 80's and lower 90's), by the end of the week. Daily low thunderstorm chances continue through the rest of the week given the lower coverage expected from this pattern. The severe thunderstorm potential in the extended remain ambiguous given the less favorable upper level dynamics, but other environmental parameters like mid level shear and DCAPE could lead to individual storms becoming severe on those particular days. Rangel && .AVIATION... (00Z TAFS) Issued at 625 PM CDT Mon Jun 9 2025 VFR conditions expected throughout the 00Z TAF period at all TAF sites. Winds will be out of the south and southwest at 5-15 kts with sct to bkn high clouds. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 81 60 80 / 10 20 30 20 Beaver OK 60 89 61 85 / 0 0 10 10 Boise City OK 55 85 56 85 / 10 10 10 10 Borger TX 61 86 63 85 / 10 10 20 20 Boys Ranch TX 59 83 59 84 / 20 20 30 20 Canyon TX 59 80 59 81 / 20 30 40 30 Clarendon TX 62 80 61 78 / 10 10 30 40 Dalhart TX 56 82 56 83 / 20 10 20 10 Guymon OK 58 86 58 85 / 0 0 10 10 Hereford TX 59 80 59 83 / 30 40 40 30 Lipscomb TX 61 86 61 82 / 0 0 10 20 Pampa TX 61 82 61 80 / 10 10 20 20 Shamrock TX 62 84 61 80 / 0 0 20 30 Wellington TX 64 85 63 80 / 10 10 30 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...55 LONG TERM....55 AVIATION...29
Hazardous Weather Outlook National Weather Service Amarillo TX 242 PM CDT Mon Jun 9 2025 OKZ001>003-TXZ001>020-317-100745- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 242 PM CDT Mon Jun 9 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. A low chance for severe thunderstorms exists this evening for the western combined Panhandles. Damaging winds are the primary hazard with any storm that can become severe. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Low chances for thunderstorms continue throughout the week. The overall severe potential remains low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service Amarillo TX
643 PM CDT Mon Jun 9 2025
OKZ001-100015-
Cimarron OK-
643 PM CDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CIMARRON COUNTY
THROUGH 715 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Kenton, or 25 miles northwest of Boise City,
moving southeast at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
This storm will remain over mainly rural areas of northwestern
Cimarron County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3699 10248 3692 10241 3669 10263 3694 10298
3700 10291
TIME...MOT...LOC 2343Z 304DEG 26KT 3699 10283
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
LFMThe Cannon AFB radar (KFDX), 64 km away, was scanning. The volume nearest the first event began at 03:03 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261173, 1261174.